Thunderstorm Wind, Preble
- When
- June 8, 9:10 PM EST to 9:15 PM EST
- Where
- Preble County, 1.27 mi WSW of Eaton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 39.740, -84.650
Two large limbs were knocked down.
Scattered severe thunderstorms developed along a cold front pushing into the Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Scattered severe thunderstorms developed along a cold front pushing into the Ohio Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 8, 6:49 PM EST, 2 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 749 PM EDT MON JUN 8 2015 .SYNOPSIS... WEAK HIGH PRESSURE WILL BUILD WEST OF THE OHIO VALLEY TONIGHT IN THE WAKE OF A COLD FRONT. THE HIGH WILL SETTLE IN THE REGION TUESDAY AND THEN MOVE EAST OVERNIGHT. SOUTHERLY FLOW WILL PERMIT MOISTURE TO RETURN TO THE REGION WEDNESDAY...AND A WEAK COLD FRONT WILL STRETCH WEST TO EAST ALONG THE I-70 CORRIDOR WEDNESDAY NIGHT. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... QUICK UPDATE THIS EVENING TO ACCOUNT FOR THE LINE OF THUNDERSTORMS NW OF CWA THAT WILL TRACK INTO AND EVENTUALLY DISSIPATE TOWARDS MIDNIGHT WHEN THEY ARE CLOSER TO THE EASTERN PERIPHERY OF CWA. USED A BLEND OF CURRENT FCST WITH THE 22Z RAP AND 18Z NAM12 FOR A STARTING POINT AND MADE HAND ADJUSTMENTS FROM THERE. MODELS THAT SEE THIS FEATURE AGREE THAT THERE WILL BE LITTLE TO NO CONVECTION AFTER 6Z IN CWA AND I AM BUYING INTO THIS SCENARIO ATTM. THIS IS IN POLAR OPPOSITION TO EARLIER STATEMENTS OF LITTLE THUNDER THIS EVENING. OVERNIGHT LOWS WILL DIP INTO THE LOWER 60S AS SKIES TAKE A LITTLE BIT LONGER TO CLEAR OUT GIVEN THE THERMAL AXIS OF COLD AIR WILL STILL BE PUSHING THROUGH. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... A PLEASANT DAY APPEARS TO BE IN STORE FOR TUESDAY WITH HIGHS AROUND 80...PARTLY CLOUDY SKIES...AND COMFORTABLE HUMIDITIES. ONE LAST COOL NIGHT WITH READINGS IN THE LOWER 60S WILL BE FOUND TUES NIGHT...THEN RETURN FLOW PERMITS INCREASED MOISTURE AND WARMER TEMPERATURES OVER THE REGION. WED HIGHS IN THE MID TO UPPER 80S WITH OVERNIGHT LOWS KEEPING ABOVE 65 DEG WILL OCCUR AS THE NEXT COLD FRONT STRETCHES OUT AND DRAPES W-E ALONG THE I-70 CORRIDOR OVERNIGHT. THIS WILL NECESSITATE SOME MENTION OF A THUNDERSTORM IN THE NORTHERN HALF OF CWA STARTING IN THE LATE DAY WEDNESDAY AND CONTINUING OVERNIGHT. && .LONG TERM /THURSDAY THROUGH MONDAY/... EXTENDED PERIOD LOOKS LIKE IT WILL BE AN ACTIVE ONE. MODELS ARE CONSISTENT IN STARTING THE PERIOD WITH A CDFNT HUNG UP ACROSS OHIO AND INTO INDIANA. CONVERGENCE AND FORCING IS WEAK...BUT THERE SHOULD BE ENUF FOR SOME SCATTERED CONVECTION TO DEVELOP. A H5 S/W SWINGING OUT OF THE NRN PLAINS WILL PUT A RIPPLE ON THE FRONT. THIS CAUSES THE FRONT OT LIFT NORTH OF THE FA ON FRIDAY. THE ATMOSPHERE SHOULD BE UNSTABLE ENOUGH ON FRIDAY TO SUPPORT SCATTERED DAYTIME CONVECTION. LATE FRIDAY NIGHT INTO SATURDAY...THE FRONT SAGS BACK INTO THE FA. THIS PERIOD LOOKS LIKE THE BEST FOR WIDESPREAD CONVECTION...SO WENT WITH HIGH CHANCE POPS. SUNDAY INTO MONDAY THE UPPER FLOW REMAINS ZONAL...KEEPING THE PATTERN RELATIVITY UNCHANGED. SCATTERED CONVECTION WILL BE POSSIBLE BOTH DAYS. THURSDAY AND FRIDAY SHOULD BE WARM AND HUMID DAYS...WITH THE FRONT NORTH OF THE FA. HIGHS ARE EXPECTED BETWEEN 85-90 DEGREES. THINGS COOL DOWN ON SATURDAY WITH THE BETTER CHANCE OF RAIN. HIGHS WILL BE AROUND 80. SUNDAY INTO MONDAY...TEMPERATURES BEGIN TO REBOUND WITH HIGHS IN THE LOWER 80S FOR SUNDAY AND MID 80S MONDAY. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... SHOWERS AND STORMS TO THE NORTHWEST OF THE AREA WILL WEAKEN AS THEY HEAD TOWARDS THE TAF SITES. FOR INITIAL ISSUANCE ONLY INCLUDED A TEMPO TSRA AT KDAY. OTHER SITES CONFIDENCE IN THE PRECIPITATION HOLDING TOGETHER WAS NOT HIGH ENOUGH AND THUS OPTED FOR VCSH. BUT WILL CONTINUE TO MONITOR THE POTENTIAL FOR TSRA AT OTHER LOCATIONS. ONCE THIS MOVES THROUGH DURING THE EARLY PART OF THE TAF PERIOD EXPECT CLOUDS TO SCATTER OR EVEN CLEAR. APPEARS THAT SOME MIST/FOG MAY DEVELOP IN THE CINCINNATI AREA AND ALSO KILN. ONCE THIS BURNS OFF VFR CONDITIONS WILL PREVAIL THROUGH THE REMAINDER OF THE TAF PERIOD WITH JUST SOME DIURNAL CUMULUS. OUTLOOK...THUNDERSTORMS POSSIBLE SATURDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...FRANKS NEAR TERM...FRANKS SHORT TERM...FRANKS LONG TERM...SITES AVIATION...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 631 PM EDT MON JUN 8 2015 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-092245- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 631 PM EDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
447 PM EDT MON JUN 8 2015
KYZ100-082115-
LEWIS KY-
447 PM EDT MON JUN 8 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LEWIS COUNTY THROUGH
515 PM EDT...
AT 445 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
PETERSVILLE...MOVING EAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...
THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
LEWIS COUNTY...INCLUDING STRICKLETT...KINNICONICK...CAMP DIX...
TANNERY AND REXTON.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3841 8351 3849 8352 3860 8307 3855 8310
3853 8312 3853 8314 3849 8318 3846 8319
3842 8323 3840 8323 3840 8348PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
628 PM EDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HEAVY RAIN 3 S RIBOLT 38.53N 83.52W
06/08/2015 M1.00 INCH LEWIS KY TRAINED SPOTTER
ONE INCH OF RAIN IN PAST HOUR.
&&
MYRONPSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
816 PM EDT MON JUN 8 2015
OHZ034-035-090045-
AUGLAIZE OH-MERCER OH-
816 PM EDT MON JUN 8 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN MERCER AND
NORTHWESTERN AUGLAIZE COUNTIES THROUGH 845 PM EDT...
AT 815 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 19 MILES NORTH OF KOSSUTH TO 15 MILES NORTHWEST OF
ROCKFORD TO 13 MILES WEST OF CHATTANOOGA...MOVING SOUTHEAST AT 40
MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
THE WIND GUSTS MAY OCCUR WELL AHEAD OF ANY RAIN.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ROCKFORD...COLDWATER
AND CELINA.
ALSO...CHATTANOOGA...WABASH...TAMA...NEPTUNE...KOSSUTH...MENDON AND
BUCKLAND ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
LAT...LON 4073 8446 4069 8445 4069 8423 4066 8421
4066 8414 4046 8466 4052 8481 4073 8481
4073 8480SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
844 PM EDT MON JUN 8 2015
OHZ034-035-090115-
AUGLAIZE OH-MERCER OH-
844 PM EDT MON JUN 8 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MERCER AND AUGLAIZE
COUNTIES THROUGH 915 PM EDT...
AT 842 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 12 MILES NORTH OF CRIDERSVILLE TO 6 MILES NORTH OF
MENDON TO 6 MILES SOUTHWEST OF WABASH...MOVING SOUTHEAST AT 40 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...
THE WIND GUSTS MAY OCCUR AHEAD OF ANY RAIN.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FORT RECOVERY...
CELINA...COLDWATER...ST. MARYS...CRIDERSVILLE...WAPAKONETA...NEW
BREMEN AND MINSTER.
ALSO...TAMA...WABASH...MENDON...NEPTUNE...KOSSUTH...MONTEZUMA...ST.
HENRY...BURKETTSVILLE...CARTHAGENA AND BUCKLAND ARE NEAR THE PATH OF
THIS LINE OF STRONG THUNDERSTORMS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 4073 8446 4069 8445 4069 8423 4066 8421
4066 8411 4065 8410 4065 8388 4062 8388
4048 8417 4048 8434 4039 8434 4038 8443
4035 8444 4036 8481 4073 8480SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
914 PM EDT MON JUN 8 2015
INZ050-OHZ034-035-042-043-090145-
WAYNE IN-AUGLAIZE OH-DARKE OH-MERCER OH-SHELBY OH-
914 PM EDT MON JUN 8 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN SHELBY...
SOUTHERN MERCER...NORTHERN DARKE...AUGLAIZE AND NORTHERN WAYNE
COUNTIES THROUGH 945 PM EDT...
AT 912 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM BUCKLAND TO NEW WESTON TO 8 MILES NORTH OF FRANKLIN...
MOVING SOUTHEAST AT 30 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEW BREMEN...
WAPAKONETA...MINSTER...ANSONIA...BOTKINS...VERSAILLES AND GREENVILLE.
ALSO...CHICKASAW...COSMOS...ELDORA SPEEDWAY...MOULTON...MARIA
STEIN...NORTH STAR...ROSSBURG...UNION CITY...NEW KNOXVILLE AND OSGOOD
ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 4053 8399 4051 8400 4020 8439 4020 8443
4017 8443 3997 8482 3995 8520 3997 8521
4001 8520 4001 8482 4038 8481 4069 8439
4069 8424SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
946 PM EDT MON JUN 8 2015
INZ050-058-059-066-OHZ042-043-051>053-060-061-070-090215-
UNION IN-FRANKLIN IN-FAYETTE IN-WAYNE IN-BUTLER OH-CHAMPAIGN OH-
CLARK OH-DARKE OH-MIAMI OH-MONTGOMERY OH-PREBLE OH-SHELBY OH-
946 PM EDT MON JUN 8 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN SHELBY...
PREBLE...MONTGOMERY...MIAMI...SOUTHERN DARKE...NORTHWESTERN CLARK...
WESTERN CHAMPAIGN...NORTHWESTERN BUTLER...WAYNE...FAYETTE...NORTHERN
FRANKLIN AND UNION COUNTIES THROUGH 1015 PM EDT...
AT 943 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM PEMBERTON TO NEW MADISON TO BENTONVILLE...MOVING
SOUTHEAST AT 40 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...RICHMOND...NEW PARIS...
TROY...WEST MILTON...ST. PARIS...LEWISBURG...CONNERSVILLE...TIPP
CITY...EATON...LIBERTY...LAUREL...URBANA...VANDALIA...NEW CARLISLE
AND TROTWOOD.
LAT...LON 3979 8530 3979 8523 4001 8519 4001 8479
4036 8410 4031 8401 4027 8401 4027 8395
4008 8366 3983 8406 3984 8409 3982 8409
3960 8445 3947 8485 3946 8530 3976 8531The Cincinnati radar (KILN), 79 km away, was scanning. The volume nearest the first event began at 02:11 UTC.
7 thunderstorm wind. Local standard time, as filed.
Two large limbs were knocked down.
Half of a metal roof from a barn was peeled back. Also an upstairs window was blown out.
A large tree was knocked down into a house.
A few small tree limbs were knocked down.
Shingles were peeled off a roof. In addition, numerous large limbs were knocked down.
One tree was split apart by the wind. Also several large limbs were knocked down.
Several tree limbs were knocked down by the thunderstorm winds. Also a trailer was moved in the Crystal Court area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2015Every state in 2015This day in weather historyWarnings in Ohio, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572782, 572785, 572786, 572788, 572789, 572790, 572791.